Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Blehin

post accutane hyperhidrosis

Recommended Posts

I'm about 9 months post accutane and I still have my hyperhidrosis problem. A short excercise gets me really heated up and I start sweating like crazy (facial, back, etc). Forget going out into the sun where it's even mildly warm because I will also sweat like crazy.

I posted a thread about it before, but I'm reposting now to maybe hopefully have some other people see it who possibly have experience with this problem.

Link to post
Share on other sites

I have heard a few people have this after accutane, im not sure why it happens but its pretty rare. It might still go away but dont worry if it doesnt, its managable. Ive got hyperhysdrosis bad since before accutane and i take pills to manage it, it used to ruin my life until i took the pills and now i dont worry about sweating at all :) Go to your doctor and see what they say but in the meantime dont worry if you have it for the long term, theres so much worse long term side effects to have. The pills are called 'oxybutynin hydrochloride' which are actually bladder controll pills but have a reduced sweating side effect. Dont be scared about the bladder thing, if you want any info about how to manage with the sweating or the pills,feel free to message me, i used to have this and it was worse than acne in my opinion! :)

Link to post
Share on other sites

Hi Blehin,

I also got hyperhidrosis during my treatment with Accutane, it was in 2005 and 6 years later my excessive sweating (head, back, chest...) still persists.

It is true that it is a rare side-effect, not the worst, but you can still find a lot of people on the internet with the same problem.

I agree it also ruined my life more than the acne itself (I had moderate back acne).

For me oral medication with the following anticholinergics works well to reduce perspiration: Oxybutinin (Ditropan) or Glycopyrrolate (Robinul, Avert).

Of course it is not perfect but it helps a lot, feel free to message me, after 6 years of generalised hyperhidrosis due to Accutane I'd be happy to share my experience with anyone.

Link to post
Share on other sites

hi guys

can u tell me more about the pills, Oxybutinin (Ditropan) or Glycopyrrolate (Robinul, Avert). What are the side effects of it, are they tolerable. do u take the pills for the rest of your life or its a short term treatment and then hyperhydrosis goes away forever. what dosage do u take and how many times a day. if its taken long term, is it safe to take long term.

is a regular physician or dermatologist more knowledgeable in this area?

Link to post
Share on other sites

My derm prescribed it to me before accutane because i had it REALLY bad, it is a long term treatment but it has kind of cured me in a weird way.

Robinul is really expensive so definitely try oxybutynin 1st, the side effects are basically dryness, but dryness everywhere, they are definitely dose related.

My derm said i could take up to 9 pills everyday, 2.5mg tablets, 3 pills, 3 times a day if necessary. I started with 1 pill 3 times a day for about 2 weeks and they worked AMAZINGLY, however i was getting really dry everywhere and i couldn't urinate properly which wasn't painful, just took a while to actually wee. I then started reducing the pills to find what worked best and the side effects reduced quite a bit.

When i started accutane the dryness was too intense so i had to cut down even more. Although my hyperhydrosis was not caused by anxiety, anxiety made it ten times worse! i was always thinking about it and paranoid and i never stopped sweating. After relying on the pills i no longer had the anxiety so i would only sweat in hot conditions or for a real reason, i wasn't cured though. I was then able to cut down to 2 pills in the morning and still not sweat.

Now that i never have to worry about sweating i only ever take 2 pills when i think im going to sweat, some days i don't take them at all! i don't get any side effects now apart from a dry mouth when i take 2 but only for a short amount of time, drinking a large glass of water before fixes this. My derm can't believe how successful they were and neither can i! i keep a tray of tablets in my wallet incase i ever need one but i barely ever do.

I researched if it was safe long term and im pretty sure it is, its a bladder control for people who naturally have weak bladders so if they can use it all their life's then so can we. In the meantime you could try driclor which is a really good antiperspirant! it sais its only for hands, feet and armpits but i used it wherever necessary, just as long as you do not use it on you face!

message me if you need any more info, i know how horrible hyperhydrosis is!

Link to post
Share on other sites
I have heard a few people have this after accutane, im not sure why it happens but its pretty rare. It might still go away but dont worry if it doesnt, its managable. Ive got hyperhysdrosis bad since before accutane and i take pills to manage it, it used to ruin my life until i took the pills and now i dont worry about sweating at all :) Go to your doctor and see what they say but in the meantime dont worry if you have it for the long term, theres so much worse long term side effects to have. The pills are called 'oxybutynin hydrochloride' which are actually bladder controll pills but have a reduced sweating side effect. Dont be scared about the bladder thing, if you want any info about how to manage with the sweating or the pills,feel free to message me, i used to have this and it was worse than acne in my opinion! :)

hi, im replying to this post although i dont have anything wrong with me in regards to accutane or that. i was searching for severe sweating in google and stumbled on to this post.

i have a really bad problem with severe sweating. i know anxiety can cause this, and i do have anxiety.but ive always sweated more than other people especially when i played football when i was younger. but over the last few years i have been severely sweating to the extent where i have been dripping of it.it normally starts off at the back of the neck, and the head and hair is soaking.

then i get it in the face neck,chest,forearms....its actually really embarrasing at times.

i hate the heat and i love the cold weather. its actually stopping me going abroad on holiday cause i cant stand the heat.whereas i would normally have been able to go abroad before. i met a guy i used to work with and he had the same problem, would just have to look at something and he would sweat.

he told me he was taking the pills you have mentioned, and he said he doesnt have that problem any more .... i was wondering how i explain all this to the doctor, and how much do docs know about taking bladder pills for hyperhydrosis...

Link to post
Share on other sites

Hello!

  Yes, I developed severe hyperhidrosis after using isotretinoin.

  I had acne on my face and back, which I was treated for approximately 10 months, and from the fourth month onwards I started to experience an uncontrolled process.

  The doctor informed me that this side effect would be after discontinuing the medication, and today, 1 year and 3 months after the discontinuation, my condition of hyperhidrosis remains the same.

  I sweat excessively, even on cold days, (15 degrees), on the back, shoulders and abdomen, and also face and scalp.

  In a matter of minutes, just by taking a light walk, my shirt is already completely wet.

  Isotretinoin really ended my social life, my mental health and my self-esteem, I can't wear clothes without qualifying before.

  Before treatment, I did not sweat almost anything, even on the hottest days, and today, I sweat excessively and even I am being medicated with oxybutynin.

  Anyway, I wait for a day to return to normal, and I hope that day comes soon.

  Has anyone improved after a while?  Blehim, how are you?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×